Alert archive / New York / Small Craft Advisories in 2022
Small Craft Advisory 17, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Feb 10, 2022, 3:20 AM EST. It took effect at Feb 10, 2022, 7:00 AM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2022, 3:20 AM EST (08:20 UTC)
- In effect from
- Feb 10, 2022, 7:00 AM EST
- Expired
- Feb 11, 2022, 3:28 AM EST
- In force
- 20 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
467 WHUS71 KBUF 100820 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 320 AM EST Thu Feb 10 2022 LEZ040-041-101630- /O.NEW.KBUF.SC.Y.0017.220210T1200Z-220211T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 320 AM EST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet expected in ice free areas. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 7 AM this morning to 10 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-043-101630- /O.NEW.KBUF.SC.Y.0017.220210T1500Z-220211T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 320 AM EST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST FRIDAY... * WHAT...West winds 15 to 25 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Sodus Bay. * WHEN...From 10 AM this morning to 1 AM EST Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-045-101630- /O.NEW.KBUF.SC.Y.0017.220210T1500Z-220211T1200Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 320 AM EST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST FRIDAY... * WHAT...Southwest winds 15 to 25 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to the Saint Lawrence River. * WHEN...From 10 AM this morning to 7 AM EST Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
171 WHUS71 KBUF 101444 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 944 AM EST Thu Feb 10 2022 LEZ020-LOZ030-102000- /O.EXB.KBUF.SC.Y.0017.000000T0000Z-220210T2000Z/ Upper Niagara River and Buffalo Harbor-Lower Niagara River- 944 AM EST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 knots. * WHERE...The Niagara River and Buffalo Harbor. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-102245- /O.CON.KBUF.SC.Y.0017.000000T0000Z-220211T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 944 AM EST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet in ice free areas. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 10 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-043-102245- /O.CON.KBUF.SC.Y.0017.220210T1500Z-220211T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 944 AM EST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * WHAT...West winds 15 to 25 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Sodus Bay. * WHEN...Until 1 AM EST Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-045-102245- /O.CON.KBUF.SC.Y.0017.220210T1500Z-220211T1200Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 944 AM EST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Southwest winds 15 to 25 knots and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to the Saint Lawrence River. * WHEN...Until 7 AM EST Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
405 WHUS71 KBUF 101934 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 234 PM EST Thu Feb 10 2022 LEZ020-LOZ030-102300- /O.EXT.KBUF.SC.Y.0017.000000T0000Z-220210T2300Z/ Upper Niagara River and Buffalo Harbor-Lower Niagara River- 234 PM EST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 knots. * WHERE...The Niagara River and Buffalo Harbor. * WHEN...Until 6 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-110300- /O.CON.KBUF.SC.Y.0017.000000T0000Z-220211T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 234 PM EST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 10 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-043-110345- /O.CON.KBUF.SC.Y.0017.000000T0000Z-220211T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 234 PM EST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Sodus Bay. * WHEN...Until 1 AM EST Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-045-110345- /O.CON.KBUF.SC.Y.0017.000000T0000Z-220211T1200Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 234 PM EST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Southwest winds 15 to 20 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to the Saint Lawrence River. * WHEN...Until 7 AM EST Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
825 WHUS71 KBUF 102302 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 602 PM EST Thu Feb 10 2022 LEZ020-LOZ030-110015- /O.EXP.KBUF.SC.Y.0017.000000T0000Z-220210T2300Z/ Upper Niagara River and Buffalo Harbor-Lower Niagara River- 602 PM EST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds will continue to diminish this evening. $$ LEZ040-041-110300- /O.CON.KBUF.SC.Y.0017.000000T0000Z-220211T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 602 PM EST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 knots. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 10 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-043-110600- /O.CON.KBUF.SC.Y.0017.000000T0000Z-220211T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 602 PM EST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Sodus Bay. * WHEN...Until 1 AM EST Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-045-110715- /O.CON.KBUF.SC.Y.0017.000000T0000Z-220211T1200Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 602 PM EST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Southwest winds 15 to 20 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to the Saint Lawrence River. * WHEN...Until 7 AM EST Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
061 WHUS71 KBUF 110227 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 927 PM EST Thu Feb 10 2022 LOZ042-043-110330- /O.CAN.KBUF.SC.Y.0017.000000T0000Z-220211T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 927 PM EST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds will continue to diminish overnight. $$ LEZ040-041-110330- /O.CAN.KBUF.SC.Y.0017.000000T0000Z-220211T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 927 PM EST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves will continue to subside overnight. $$ LOZ044-045-111030- /O.CON.KBUF.SC.Y.0017.000000T0000Z-220211T1200Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 927 PM EST Thu Feb 10 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Southwest winds 10 to 20 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to the Saint Lawrence River. * WHEN...Until 7 AM EST Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
167 WHUS71 KBUF 110828 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 328 AM EST Fri Feb 11 2022 LOZ044-111630- /O.CAN.KBUF.SC.Y.0017.000000T0000Z-220211T1200Z/ /O.NEW.KBUF.SC.Y.0018.220211T1800Z-220213T0600Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 328 AM EST Fri Feb 11 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST SUNDAY... * WHAT...Southwest winds 15 to 20 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to Mexico Bay. * WHEN...From 1 PM this afternoon to 1 AM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-111630- /O.CAN.KBUF.SC.Y.0017.000000T0000Z-220211T1200Z/ /O.NEW.KBUF.SC.Y.0018.220211T1500Z-220213T0300Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 328 AM EST Fri Feb 11 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST SATURDAY... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 10 AM this morning to 10 PM EST Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-111630- /O.NEW.KBUF.SC.Y.0018.220211T1200Z-220212T1800Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 328 AM EST Fri Feb 11 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 PM EST SATURDAY... * WHAT...Southwest winds 15 to 25 knots expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 7 AM this morning to 1 PM EST Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-111630- /O.NEW.KBUF.SC.Y.0018.220211T1500Z-220212T0600Z/ Upper Niagara River and Buffalo Harbor- 328 AM EST Fri Feb 11 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST SATURDAY... * WHAT...Southwest winds 15 to 25 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...From 10 AM this morning to 1 AM EST Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-111630- /O.NEW.KBUF.SC.Y.0018.220211T1800Z-220213T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 328 AM EST Fri Feb 11 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST SUNDAY... * WHAT...West winds 15 to 25 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...From 1 PM this afternoon to 1 AM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-111630- /O.NEW.KBUF.SC.Y.0018.220211T1500Z-220213T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 328 AM EST Fri Feb 11 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST SATURDAY... * WHAT...West winds 15 to 25 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 10 AM this morning to 10 PM EST Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 10, 12:58 AM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Feb 10, 12:58 AM EST, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1258 AM EST Thu Feb 10 2022 .SYNOPSIS... A series of weak clipper systems will produce occasional rain and wet snow showers for most of the region through Friday night, with minor accumulations at times mainly across higher terrain. The best accumulations will be found across the Tug Hill Plateau with some lake enhancement. Much colder air will move into the region Saturday afternoon through early next week. && .NEAR TERM /THROUGH TODAY/... Current radar is showing showers pushing east across the North Country, associated with an earlier weak cold front, the first of two cold fronts for the evening to overnight period. An area of light precipitation is tracking northeast into the Western Southern Tier, this as a second cold front pushes toward the region. A push of moisture with slightly better depth works in early this morning coincident with a mid level shortwave and the next "stronger" cold front. This round brings a slightly better potential for development of precipitation, but overall forcing and moisture quality remain lackluster. Cooling surface temperatures and lowering wet bulb temperatures suggest snow will be the main precipitation type, especially across higher terrain. Any accumulations are expected to be minor and spotty. Expect a coating to an inch across the higher terrain of the Southern Tier, and up to 2 inches for the Tug Hill overnight, with little or nothing across lower elevations where temperatures will remain above freezing. Colder conditions settle in today as thermal troughing moves overhead, with high temperatures back down into the 30s. There will be a persistent and gusty southwesterly breeze putting an additional chill in the air with gusts 30-35 mph likely. A weak surface trough and broad cyclonic flow is forecast to linger over the region which is supportive of lake effect snow showers as convergence axes set up and provide a conduit for continued weak mesoscale lift across the region. The snow may still mix with some rain across lower elevations morning through mid afternoon. In addition to lake effect, steepening lapse rates will produce bands of diurnally driven snow showers in the afternoon and early evening. Expect accumulations to be limited to 1-2 inches across the higher terrain east of Lake Erie, and 2-3" for the Tug Hill Plateau through late afternoon, with less than an inch across lower elevations. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... Upper level trough passing by to the east Thursday evening leaves just enough cold air aloft (H85 temps as low as -12c) to promote a lake response east of Lake Erie and Lake Ontario. Capping inversion under 5kft east of Lake Erie with little of lake convective layer in the DGZ will limit snow accums east of Lake Erie to 1-2 inches before warm air advection rapidly diminishes the snows later Thursday night as they lift northward. Meanwhile, a longer fetch on WSW-W flow and higher cap to 6kft east of Lake Ontario will yield several inches of snow focused on the Tug Hill, though this event would be better if more of DGZ was in play. Overall, this event looks a bit better than the one that just occurred (Tue night into early Wed) and likely will need an advisory. Will continue to mention in the HWO. Late Thursday night, low-level flow backing more SW will push remaining lake snows farther north across Jefferson county, but they will be weakening with time. Friday is becoming a more complicated forecast. Strong low pressure over Lake Superior by 12z Friday moves to east of Sault Ste Marie by 00z Saturday. Height falls with approaching mid- level trough and warm air advection will support increasing chances for precipitation from west to east by Friday afternoon. Generally, 2m temps from models are cooler than blended guidance and MOS guidance on Friday. Forecast soundings show majority of column cold enough for snow with temps in lowest portion of blyr dictating whether rain, rain/snow mix or just snow occurs. In general, trend is toward cooler low- level temps with readings mainly mid to upper 30s though a near 40 reading is possible still Genesee valley. Now have a bit more in way of snow accumulations in forecast, especially over interior WNY and over higher terrain east of Lake Ontario. Expect this portion of forecast to continue to be fine tuned and refined. Sfc temps and elevation will hold key for ptype and any snow accumulations. Southwest winds will become gusty with gusts over 35 mph near Lake Erie and over western Niagara Frontier afternoon into early evening. Friday night, Upper Lakes low lifts across Quebec with arctic front arriving over WNY late. Expect any mix of rain/snow to eventually switch to only snow. Most spots will not see more than an inch of snow on Friday night. Passage of arctic front early Saturday will result in slowly falling temps with all areas in the low to mid 20s in the afternoon. Scattered snow showers expected with greatest coverage near the lakes with some lake enhancement. Upstream connections in a W-NW flow will only further boost snow shower coverage. Lake effect snows will mainly shift to southeast of the lakes on Saturday night as coldest air crosses with H85 temps near -20c and winds become more northerly. Dry air and subsidence with the incoming high, sub arctic air mass will gradually diminish snow shower coverage. Lows will fall below zero east of Lake Ontario while clouds and some lake snow showers and flurries keep other areas in the single digits to around 10 above. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Sub arctic air will firmly entrenched across our region for the bulk of this period...especially on Sunday. While most of the forecast area will only have to contend with the bitter cold...low topped lake snows will be a nuisance for sites southeast of the lakes. Minor accums will likely lead to some slick driving for areas southeast of Lake Ontario. Next upper level trough and associated moisture starved cold front will bring a reinforcing shot of cold air and possibly some scattered snow showers as it crosses the area Sunday night. A weakening clipper type system moves through the area to start the new work week with some light snow showers possible Monday. Sfc high pressure then builds in Monday night with increasingly drier weather as we head into Tuesday. Tuesday...sfc ridge will provide dry but moderating temperatures as it slips off to our east. Wednesday...warm advection on the western peripheral of the ridge will continue the warming trend ahead of an approaching trough and cold front. Otherwise, temps the first half of this period will be well below average then moderate and climb above normal by the middle of the work week. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... A weak clipper low will pass well north of our region this morning, with the trailing cold front crossing the area early this morning. The cold front will bring a few more rain and wet snow showers early this morning for lower elevations, and snow showers for higher terrain. CIGS/VSBY will drop to at least MVFR early this morning from west to east, with some IFR developing across Western NY and across higher terrain this morning. Today, a mid level trough will cross the region and combine with some modest lake enhancement and steepening lapse rates with daytime heating to produce occasional snow showers across the region, which will mix with rain at times across lower elevations. Expect areas of MVFR CIGS, with periodic IFR in snow showers. It will be quite breezy today, with gusts of 25 to 30 knots especially northeast of the lakes and across higher terrain. Outlook... Friday...Areas of MVFR/IFR in snow showers, possibly mixed with rain at times across lower elevations. Saturday...VFR/MVFR in scattered light snow showers, with local IFR east of the lakes in lake effect snow showers. Sunday...VFR/MVFR with a chance of snow showers, especially southeast of the lakes. Monday...Mainly VFR. && .MARINE... Low pressure near James Bay will move northeast across northern Quebec, with a trailing cold front crossing the eastern Great Lakes through the morning. Westerlies will increase behind the front, bringing a period of Small Craft Advisory conditions to Lake Erie and Lake Ontario today and tonight. Another clipper low will move from the Upper Great Lakes Friday to the Gulf of Saint Lawrence Saturday, allowing for wind and Small Craft Advisory conditions to continue on both lakes through Saturday. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Hitchcock NEAR TERM...Hitchcock/SW/TMA SHORT TERM...JLA LONG TERM...AR AVIATION...Hitchcock MARINE...Hitchcock/TMA
Hazardous weather outlook, Feb 9, 5:17 AM EST, 22 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 517 AM EST Wed Feb 9 2022 NYZ001>005-010>014-019>021-085-101030- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee- Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- Southern Erie- 517 AM EST Wed Feb 9 2022 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-101030- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 517 AM EST Wed Feb 9 2022 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-101030- Oswego-Jefferson-Lewis- 517 AM EST Wed Feb 9 2022 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Accumulating lake snows are possible east of Lake Ontario late Thursday afternoon and Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 4:42 AM EST | Winter Weather Advisory | BUF | Jefferson, Lewis, Oswego | 22 hr |
Nearby
Small Craft Advisories in New York, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.